MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP WITH T40 STARDRIVE 15MM EXT F/TI TIBIAL NAILS-EX; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP WITH T40 STARDRIVE 15MM EXT F/TI TIBIAL NAILS-EX; NAIL,FIXATION,BONE
Model Number 04.004.003
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: a review of the device history records has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2018, the titanium end cap did not insert into an unknown tibial nail and did not stop spinning.Upon assessment using an intr-operative x-ray, the surgeon noted that the titanium end cap was in the nail but would not lock in.Surgery was completed with a delay of approximately 3 minutes.Concomitant device: tibial nail (part 04.004.353s, lot unknown, quantity 1).This report is for one (1) end cap.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot manufacturing date: 16-jan-2006, part number: 04.004.003, ti end cap with t40 stardrive 15mm ext f/ti tibial nails-ex, lot number: 5127129 (non-sterile).Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming and final inspection, met all inspection acceptance criteria.Certificate of compliance supplied by mark two engineering dated 10-jan-2006 was reviewed and determined to be conforming.Material review record was generated laser etch, for eight pieces that had a legible and correct etch but the position of the etch was shifted.The disposition was ¿conforms¿ as the etch location would not negatively affect the function of the part and was cosmetic only, in nature.This nonconformance would not have contributed to the reported complaint condition.Packaging label was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The titanium end cap (part # 04.004.003, lot # 5127129, mfg # 16-jan-2006) was received with visible signs of use.The threads were deformed and the stardrive was significantly worn and deformed.A significant amount of the anodized coating on the threads and the stardrive is worn off.The complaint is confirmed for deformation of the device functional test: a functional test could not be performed since the ti end cap was returned by itself.The complaint was not able to be replicated, therefore, the complaint is not confirmed for not being able to lock into the nail.Dimensional inspection: dimensional analysis was completed, the outer diameter measured 7.99 mm.This is within specification of 7.9 mm to 8.0 mm.Conclusion: the complaint condition is confirmed as the titanium end cap (part # 04.004.003, lot # 5127129) was received with deformed threads and visible signs of use.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces while the surgeon was trying to get the end cap to lock into the nail.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI END CAP WITH T40 STARDRIVE 15MM EXT F/TI TIBIAL NAILS-EX
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7963349
Report Number2939274-2018-54360
Device Sequence Number1773515
Product Code JDS
UDI-Device Identifier10886982083432
UDI-Public(01)10886982083432
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.004.003
Device Catalogue Number04.004.003
Device Lot Number5127129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer11/14/2018
11/15/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date11/15/2018
11/16/2018
Patient Sequence Number1
Patient Age59 YR